• Quote of the Day
    "Don't let what you can't do interfere with what you can do."
    John Wooden, posted by David Baxter

^^Phoenix^^

Member
Joined
Mar 28, 2004
Messages
656
Points
16
I just wanted a thread that I could winge and moan about my appitite increase. I've put on some weight now and thats adding to my depression! weird cycle of events, but the meds have helped so I'm just making myself more aware about the chemicals help in wanting to eat everything including plate, table, b/f, fork.... lol, ok, so I wouldn't eat the cutlery... that would be going to far. But I think about something that would satisfy me, try to think about the food, i.e. cheese, do I really want cheese? If the answer is yes, I figure I probably want some dairy of some sort, so will go and have something... and usually that would be enough. Well I just had two grilled cheese tomatoe and weiner's, and I'm ANNOYED that they've gone already. I know I'm full... but gosh im hungry.
Sa-Wings and round abouts! Well, at least I'm laughing about the situation now. I guess when my dog ARRIVES (ON SUNDAY BUT WHOSE COUNTING) it'll get me out of the house on a more regular basis.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,769
Points
113
Talk to your doctor about this, too, Phoenix. That's a well-known side-effect of Remeron for many people, unfortunately, and it's not like that's your only choice for medications.
 

^^Phoenix^^

Member
Joined
Mar 28, 2004
Messages
656
Points
16
Will do, I'll wait until ive finished the pills I've got though, would switching between this one and another SSRI cause upset?
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
For an overview of Remeron, marketed by Organon check out this Medicine-Net article.

would switching between this one and another SSRI cause upset

Phoenix, based on what I read Remeron is not an SSRI but is in a class of medications called tetracyclic antidepressants.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
Perhaps your doctor was using the term SSRI as a generic term to describe anti depresssant medications..like saying kleenex to describe facial tissue :confused:

For even more detailed information on Remeron have a look at the RxList Site which in my view provides even more detailed info. Note the tabs in the blue banner up top for the various categories of information.

You can try the Organon Site, if you have the drug's DIN number to enter their information site
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,769
Points
113
It's a newer type of antidepressant but closer to SSRIs than the olderb style. Wellbutrin is another medication that technically is not an SSRI but is usually considered part of that family.

Either way, switching from Remeron to one of the "true" SSRIs isn't a difficult transition for most people, based on experience with clients. But as always talk to yoiur doctor about it.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
Re: Increased Appetite

The Medicine-Net article states:

{This class of medications} {tetracyclic antidepressants} increase the amount of norepinephrine and serotonin in the brain. Norepinephrine and serotonin are neurotransmitters, chemicals that nerves use to communicate with each other

which is pretty much the mode of action of selective serotonin reuptake inhibitors, so I can see how it would be closely associated with SSRI's.

Thanks for the clarification, David ;)
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,769
Points
113
That dual mode of action is also true for Effexor, which also inhibits the uptake of both serotonin and norepinephrine - technically Effexor is an SSRI/SNRI but it's often referred to as either an SNRI or an SSRI.

In the end, these are just basically acronyms to describe medications with a certain similarity in mode of action.
 

braveheart

Member
Joined
May 8, 2005
Messages
1,485
Points
36
Hi. I'm on remeron, have been for nearly a year. I did get the munchies initially, but after about a month or so on it they eased off. So there is hope! (I was also on efexor at the time though) but even so now my appetite is pretty normal. I hope maybe they settle for you too. (I also have had no problem with weight gain, except to finally come up to a healthy BMI from being on the edge of anorexia.)
 

^^Phoenix^^

Member
Joined
Mar 28, 2004
Messages
656
Points
16
Thanks BH,

I am noticing a slight wean in the munchies, perhaps you're right and It'll get better! I'll post in a few weeks again, and update you.
 

braveheart

Member
Joined
May 8, 2005
Messages
1,485
Points
36
:)

do you take it last thing at night? I take it about an hour before. it was then I'd want chocolate, nuts, cereal, anything sweet. it only happens once in a while now. (usually with PMT!)
 

Latest posts


Top Bottom